Alert archive / Ohio / Special Weather Statements in 2012
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 18, 2012, 1:38 PM EDT for Henry County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2012, 1:38 PM EDT (17:38 UTC)
- Expired
- Jun 18, 2012, 2:15 PM EDT
- In force
- 37 min
- Issued by
- NWS Northern Indiana
County Henry County, OH
The radar
The Northern Indiana radar (KIWX), 143 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
779
WWUS83 KIWX 181738
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
138 PM EDT MON JUN 18 2012
OHZ005-181815-
HENRY OH-
138 PM EDT MON JUN 18 2012
...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL HENRY COUNTY...
AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR MCCLURE...OR 7 MILES SOUTHEAST
OF NAPOLEON...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MCCLURE AND TEXAS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4128 8410 4143 8410 4146 8388 4134 8387
4126 8388
TIME...MOT...LOC 1738Z 265DEG 22KT 4135 8399
$$
FISHERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 18, 12:42 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 18, 12:42 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1242 PM EDT MON JUN 18 2012 .AVIATION... / 18Z TAFS / VFR/DRY CONDITIONS ARE EXPECTED OVER THE NEXT SEVERAL DAYS AS AN UPPER LEVEL RIDGE BUILDS NEWD INTO THE REGION. DIFFUSE WARM FRONT HAS SHIFTED NE OF THE TERMINALS WHICH SHOULD ALLOW SOUTHWESTERLY WINDS TO PICK UP THIS AFTERNOON...GUSTING TO NEAR 30 KNOTS AT TIMES. WINDS WILL DIMINISH TO BETWEEN 6 AND 14 KNOTS TONIGHT. && PREV DISCUSSION... /ISSUED 355 AM EDT MON JUN 18 2012/ SHORT TERM... TODAY THROUGH TUESDAY NIGHT...A WARM FRONT WILL LIFT NORTHEAST THIS MORNING WITH SCATTERED TO WIDELY SCATTERED SHOWERS AND STORMS DEVELOPING ALONG THE LOW LEVEL THETA E CONVERGENT AREA WHICH OVERLAYS ISENTROPIC LIFT QUITE WELL ON THE 310K SFC. ALSO...SPC MESO ANALYSIS SUPPORTS UPSTREAM DEEP LAYER MOISTURE CONVERGENCE. FOR THIS PACKAGE...FAVORED A GFS/HRRR BLEND. THE GFS INITIALIZED UPSTREAM CONVECTION REASONABLE WELL AND...LIKE THE HRRR...DEVELOPS SOME SHOWERS/STORMS ALONG AND AHEAD OF THE FRONT. ANY RAINFALL AMOUNTS SHOULD BE LIMITED GIVEN RELATIVELY FAST STORM MOVEMENT. WINDS WILL INCREASE BY LATE MORNING WITH DAYTIME HEATING/MIXING AND AS SFC PRESSURE GRADIENT TIGHTENS UP AS A SFC LOW MOVES EAST TO LAKE SUPERIOR. MAV MOS HIGH TEMPS FOR BOTH TODAY AND TUESDAY LOOK SEVERAL DEGREES TOO COOL GIVEN ONGOING DROUGHT CONDITIONS OVER NEARLY ALL OF THE AREA. DAYTIME MIXING SHOULD BE ABLE TO MIX TO 800 MB OR HIGHER...AND SHOULD YIELD HIGHS SEVERAL DEGREES ABOVE 90. LONG TERM...WEDNESDAY THROUGH SUNDAY MUCH ABOVE NORMAL TEMPERATURES TO BEGIN THE PERIOD AS MID LEVEL HEIGHT RISES WILL BE ONGOING WEDNESDAY IN RESPONSE TO AMPLIFYING WESTERN CONUS TROUGH. LARGE SCALE SUBSIDENCE ASSOCIATED WITH THIS RIDGE SHOULD YIELD LITTLE IN THE WAY OF CLOUDS WEDNESDAY WITH WARM MID LEVEL PROFILES AND SUBSIDENCE INVERSION LIMITING DIURNAL CU FORMATION. HAVE UNDERCUT GUIDANCE DEW POINTS FOR WEDNESDAY WITH CONCERN THAT DRIER LOW LEVEL AIR FEEDING AROUND SOUTHEAST CONUS LOW LEVEL ANTICYCLONE COMBINED WITH AIR MASS SUBJECTED TO HISTORY OF SUBSIDENCE WILL LEAD TO LOWER AFTERNOON DEW POINTS. WITH GOOD DEAL OF INSOLATION AND EXPECTATION OF THIS DRIER MIXING...DID TREND WEDNESDAY HIGHS SLIGHTLY UPWARD INTO THE LOWER TO MID 90S. AXIS OF MORE SUBSTANTIAL MOISTURE SHOULD BE CONFINED TO A RELATIVELY NARROW LOW LEVEL FRONTAL ZONE ASSOCIATED WITH A MORE POTENT SHORT WAVE LIFTING INTO ONTARIO BY WEDNESDAY EVENING. VARIOUS DETERMINISTIC/MEAN ENSEMBLE SOLUTIONS SHOWING SOME FAIRLY GOOD CLUSTERING IN TERMS OF FRONTAL TIMING...REACHING FAR NORTHWEST SECTIONS OF FORECAST AREA TOWARD THE 12Z TIMEFRAME. STRONGEST UPPER FORCING PER GFS/GEM 500:300 QVEC CONVG ASSOCIATED WITH UPPER LEVEL SHORT WAVE SHOULD REMAIN ACROSS CENTRAL/UPPER GREAT LAKES...WITH EXPECTATION THAT FRONTAL CONVERGENCE MAY TEND TO DIMINISH IN STRENGTH THROUGH TIME AS FRONT PUSHES INTO THE OHIO RIVER VALLEY BY THURSDAY EVENING. HOWEVER...GIVEN EXPECTED LOW LEVEL MOISTURE POOLING AND LARGE SCALE SUPPORT FOR ENHANCED UPPER LEVEL DVG IN BROAD ENTRANCE REGION OF GREAT LAKES UPPER JET STREAK...LOW TO MID RANGE CHANCE TSRA POPS STILL APPEAR TO BE JUSTIFIED. PRECIP CHANCES TO DIMINISH THURSDAY EVENING AS MUCH DRIER LOW LEVEL AIR ADVECTS SOUTHWARD AS LOW LEVEL ANTICYCLONE BUILDS ACROSS THE GREAT LAKES REGION. MEDIUM RANGE MODELS CONTINUE TO SUGGEST A MORE STABLE LONGWAVE PATTERN WILL SET UP FOR NEXT WEEKEND WITH LOCAL AREA LIKELY POSITIONED IN STRONG THICKNESS GRADIENT ASSOCIATED WITH CENTRAL CONUS RIDGING/EASTERN CONUS TROUGHING. VERY DIFFICULT TO PINPOINT PRECIP CHANCES IN THIS TYPE OF PATTERN GIVEN SHORT WAVES WILL BE OF A PROGRESSIVE AND SHEARED NATURE. STRONG CENTRAL/NORTHERN PLAINS LOW LEVEL JET DURING THIS PERIOD SHOULD LEAD TO ONE MORE CONVECTIVE EPISODES ACROSS THIS REGION...WHICH MAY EVENTUALLY IMPACT SOUTHERN GREAT LAKES REGION FOR PORTIONS OF NEXT WEEKEND. HOWEVER...AFOREMENTIONED TIMING DIFFICULTIES...POTENTIAL MARGINAL INSTABILITY PROFILES...AND ONGOING DRY PATTERN LENDS SOME LOW CONFIDENCE IN BEING TOO AGGRESSIVE WITH ADDITIONAL POPS FOR THIS FORECAST CYCLE. HOWEVER DID ADD LOW POPS SATURDAY MAINLY ACROSS THE NORTH WITH MAJORITY OF NEW MEDIUM RANGE GUIDANCE HINTING AT STRONGER VORT LOBE ROTATING THROUGH SOUTHEAST CANADIAN UPPER LOW INTO THE WESTERN GREAT LAKES. THIS ALSO BLENDS IN WITH INHERITED LOW CHANCE POPS SATURDAY NIGHT. ONLY CHANGE OF NOTE FOR THE WEEKEND WAS TO COOL SUNDAYS HIGHS SLIGHTLY GIVEN INCREASING SIGNALS IN GFS/EC OF POSSIBLE FROPA ASSOCIATED WITH THIS SYSTEM TOWARD THE END OF THE PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...RIP CURRENT RISK THROUGH LATE TONIGHT FOR MIZ077. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR LMZ043-046. && SHORT TERM...SKIPPER LONG TERM...MARSILI AVIATION...STEINWEDEL
Hazardous weather outlook, Jun 18, 6:03 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 603 AM EDT MON JUN 18 2012 INZ003-MIZ077-191015- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 603 AM EDT MON JUN 18 2012 /503 AM CDT MON JUN 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT DANGEROUS RIP CURRENTS ARE EXPECTED TODAY AND TONIGHT. A BRIEF THUNDERSTORM IS POSSIBLE EARLY TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY DRY AND HOT CONDITIONS WILL HEIGHTEN FIRE DANGER THROUGH THE PERIOD. HEAT INDEX VALUES WILL BE IN THE 95 TO 100 DEGREE RANGE DURING THE AFTERNOON HOURS ON TUESDAY AND WEDNESDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT...AND AGAIN SATURDAY AND SATURDAY NIGHT. HOWEVER...NO RELIEF FROM THE INTENSIFYING DROUGHT IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-191015- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 603 AM EDT MON JUN 18 2012 /503 AM CDT MON JUN 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A BRIEF THUNDERSTORM IS POSSIBLE EARLY TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY DRY AND HOT CONDITIONS WILL HEIGHTEN FIRE DANGER THROUGH THE PERIOD. HEAT INDEX VALUES WILL BE IN THE 95 TO 100 DEGREE RANGE DURING THE AFTERNOON HOURS ON TUESDAY AND WEDNESDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT...AND AGAIN SATURDAY AND SATURDAY NIGHT. HOWEVER...NO RELIEF FROM THE INTENSIFYING DROUGHT IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 603 AM EDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS ARE EXPECTED FOR SMALL CRAFT. A THUNDERSTORM IS POSSIBLE EARLY TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY AND THURSDAY NIGHT...AND AGAIN SATURDAY AND SATURDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 18, 9:29 AM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
929 AM EDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL NEW BUFFALO 41.79N 86.74W
06/16/2012 M1.25 INCH BERRIEN MI FIRE DEPT/RESCUE
&&
FISHERSpecial weather statement, Jun 18, 1:38 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
138 PM EDT MON JUN 18 2012
OHZ005-181815-
HENRY OH-
138 PM EDT MON JUN 18 2012
...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL HENRY COUNTY...
AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR MCCLURE...OR 7 MILES SOUTHEAST
OF NAPOLEON...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MCCLURE AND TEXAS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4128 8410 4143 8410 4146 8388 4134 8387
4126 8388
TIME...MOT...LOC 1738Z 265DEG 22KT 4135 8399
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:06 PM EDT | Small Craft Advisory | IWX | 32 hr | |
| Jun 18, 2:42 PM EDT | Special Weather Statement | IWX | Fulton | 33 min |
| Jun 18, 4:45 AM EDT | Rip Current Statement | IWX | 37 hr |
Nearby
Special Weather Statements in Ohio, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.